If you get too uncomfortable dropping one pill - break one in half and just drop 1/2 a pill......IMHO I would only do a very short sub option to quit the hydro's..7-10 days to break the cycle....you really arent on that huge a dose..... and there is simply no way to do this entirely without discomfort. The sub is a narcotic and it is also expensive. Dont drop your dose so drastically or suddenly that you experience w/d symptoms - - if you do that you may as well just cold turkey the things and get it over with. And check out the Amino Acid Protocols while you are looking at vitamins and supps if you havent already....the protocol is listed under the Health Pages or can be accessed through medhelps search engine......
hey girleee, if i where you i would just taper off the pills,the end result (withdrawals) will
be less extream then off sub or methadone,both are ruff to get off of and way worst
then the pills. your taper needs to be WAY SLOWER ...and you will get stuck at
certain doses sometimes for a long time ,I was stuck at 20mg of methadone for 6 weeks
but finly went for 20 to 10 in 2 weeks with little withdrawals, now im stuck at 4mg took
7 days to get the "sick" feeling off me but i feel like myself today both sub and methadone will keep you stable but there both opoids and you eventualy will have to go
threw worst withdrawals in the end so taper for your pills and do yourself a huge favor
dont replace an addiction with a worst addiction stay at 7 pills for a week then try dropping just 1 a week you will be free of your addiction in 2 mo, a short time
considering the rest of your life best of luck Gnarly
This is a very individual choice. I am not pro sub. I've used it. I loved it. I tried to get off suboxone and now I hate it. But that's just me.
The first thing you should know is suboxone is an opiate. The reason it takes you out of opiate w/drawal is because its an opiate. If you go the sub route, you should only do this via a doctor. You can find a sub doctor in your area by search the suboxone website. My opinion (again.. just my opinion) IF you definitely want to use it, then use a very little, very short term and then get off. Detox centers will use it in small amounts during the first few days of detox to relieve some of the w/drawal. Suboxone grabs hold of you quickly and tightly. Many times its used as a long term maintenance replacement drug-- which for the right circumstances is fine too.
The good points to suboxone:
1) For me and most others it takes mostly all cravings away.. and why wouldnt it, you are flooding your opiate receptors with an opiate that is much stronger than the opiate you are currently taking. 1.2 MGS of suboxone is equivalent to 20MG of oxy.. and usually you are started out on 16MGS of suboxone (think about how much opiate that is).
Now it also contains naloxene which blocks the 'euphoria' from the opate. So you get the opiate, but you dont get the high. Thereby taking you out of w/drawal but leaving you even. Some people say they do get high on sub. Its up for debate. I personally didnt think I felt high while I was on it, but now being off it, I was definitely feeling *something* but not your typical handful of vikes' high.
2) Your are taking your sub dose basically once per day and it lasts all day. This gets you out of the routine of constantly using. Seeking.
3) You are doing this legally (hopefully) with a doctors help. No more drug seeking. You can totally get your life and lifestyle under control.
4) If you work the the program the way its supposed to be used, you will be seeking support, therapy, meetings, etc in helping you in recovery. Using sub allows you to do this. You are getting your life/actions under control to work on being drug free.
5) If you just CANT quit on your own - then obviously taking one dose of sub a day through a doctor vs. 20 vicodin per day is a MUCH better lifestyle choice.
The bad points:
1) Withdrawal. Withdrawal. Withdrawal. After long term use - its a *MONTHS* long w/drawal NOT your typical oxy weeks long withdrawal.
2) It can create somewhat of a false sense of security. You arent craving. Your finally make it off sub and live through the w/drawal.. only to find yourself in the same place you were when you got on it. Cravings return. After all, your still an addict. If you dont do the necessary steps to learn to live DRUG FREE, then its just putting addiction on hold. And addiction doesnt leave. It waits. Relapse can and will happen. (2 times now for me since coming off sub).
Yeah this is long. But being well informed is your greatest tool. There are good and bad components to suboxone. Remember to be smart and do what is right for you, through a doctor. If you are looking for a miracle or a get out of jail free card - keep looking cause it doesn't exist. That being said, like I said above, there are positive things that can come out of using suboxone. If you are just looking for a bit of help with w/drawal - then a tiny amount for a short period of time. Long term sub detox is not something I would wish on my worst enemy.
Good luck in whatever you decide to do.
my name is sonya
i have been through the suboxone treatment. my advice is dont do it. i am now drug free.you can make it through. suboxone is a narcotic thats why its seems to work well. i was on it for 6 months. it did help while i took it. it is expensive and works like lortab or vicodin. i ended up in a treatment center for 20 days. believe me it was worth it. the most important thing for me was: "anything you put ahead of your sobriety you will lose anyway."i also tried to taper off i would give my husband my pills and by the third day i was mad and taking them back. i became addicted after a surgery that didnt go well. i was on 30 7.5 lortab a day and when i didnt have them i would take xanax or klophin in large doses for 6 years. please please think about treatment. there are drugs that will help you with the detox. your regular doc probally dont know much about addiction. please look for an addictionologist in your area. being informed is the best way.
please get with me for more info
You can do better by just doing the taper than going on sub. Its basically the same thing only sub is more dangerous. The detox after the taper is also easier than detox from sub. You should do your own research and discuss it with your doctor. Also dont do the sub without a doctor or you will find yourself in a huge mess. I would recommend comming up with a taper schedule with the vic and you will be pleasantly suprised how well it works.
Also you will get a lot of different opinions here about the sub. The discussion comes up a lot and the best thing to do rather than debating it all day is just to agree to disagree. You will have to take in all the info and make your own dicision. What ever the desision is just realize that it is better to chose a method than to just keep going on the way you are.
thank u all....i just want my life back..anyway i can get it...my mind is the hardest thing to fight right now....i have to do alot of research..but in the end i will prob. continue tapering its just so hard...need good mind control for that..I will keep fighting and trying to stay strong taking it minute by minute......i'll never give up this pill wont be controlling me much longer....one day I will be bigger than this crappy little pill..right now it's the giant but it is slowly dwindling and i am growing....Thank you to all..you guys are my rock and i'm going to use you to climb all the way BACK to the TOP!!!!!!Thank God for this forum.....:) :)
Ditto to Refusingbondage and bikerdad above. After years of oc use, I did only 30 days on Sub. The last day I took sub was 2-24-09. Now 7 months later, I am still fighting the
withdrawal effects. I can not say it is all due to the sub, because I dont know if this would still be going on if I had gone CT. But if I had to do over, I would take my chances CT. The sub does hang on forever. Best of luck in your decision.
what type of wd symptoms are you still getting 7 months later?
I can say for myself 4 months after my last 1mg sub, I was still covered in goosebumps periodically throughout the day, sweating/freezing, fatigued and anxious. yuck. Not to the 10th degree like the first few weeks, but man, those symptoms lingered for a LOOOONG time.